Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help!!! I CANT SLEEP GavinJ

Posted by ronaldo on November 8, 2006, at 10:50:18

In reply to Help!!! I CANT SLEEP, posted by GavinJ on November 7, 2006, at 22:23:00

> I just quit taking xanax about a month ago and know I am finding it hard to go to sleep. I usually only get 2-3 hours of sleep a night, but cant fall asleep until 7am. I have tried Ambien and Lunesta. Ambien doesnt do much for me and Lunesta has a horrible after taste that lasts for hours. My question is; has anybody tried a prescription medication that works? How about muscle relaxers, do they work for sleep? Any advice would be greatly apprecitaed


Hi Gavin,

You seem to think your sleeping problem is related to stopping the xanax. Did you stop the xanax abruptly or did you taper it down gradually?
Have you got any xanax left? Try taking one and see if that improves your sleep. If it does then try a more gradual taper. Apparently even 0.25 mg can make you dependent if taken for sufficient length of time, ie 8 months plus. How much xanax were you on and how did you taper?

If you've quit some other med then try the same procedure with that: Restart the med at your old dose and decrease it VERY GRADUALLY.

I had your problem myself, but that was with Olanzapine. I stopped cold turkey for 10 days by which time I was walking on the ceiling so desperate I was for a decent night's sleep. I had been on 5 mg. So my social worker told me to take 5 mg that night and then reduce to 2.5 mg and take it from there.

At its worst I used to get between 3 and 4 hours of sleep but once I was awake there was no way I could go back to sleep again. You really have my sympathy. Staying awake until 7.00 am must be devastating.

Have you tried cutting down on your caffeine, I mean right down, zero caffeine for 24 hours? Have you tried reducing your exposure to blue light? You shouldn't sit in front of your computer monitor after say 8 pm. Shouldn't really sit too close and for too long in front of your telly either. Both are sources of blue light which can put your biological clock out of sync.

I am now back on Olanzapine and at double my old dose, namely 10 mg. I get 6 or 7 hours sleep out of that. I am not very happy about it but there is nothing I can do. The Seroquel which was prescribed for me in place of the Olanzapine did not work for me so in the end I had to admit defeat and go back on the Olanzapine. I might try coming off it again, I don't know.

If you have already drunk a lot of caffeine today I suggest you have a few cups of boiled water drunk hot.

I've tried Zopiclone as well. 2 x 7.5 mg only gave me 3 or 4 hours sleep at the height of my insomnia. It would not work without the Olanzapine. With the Olanzapine it does work but I hardly need it as the Olanzapine on its own (with my 900 mg of Lithium) generally does the trick. I wonder what would happen if I switched my Lithium to the am. and took the Olanzapine at night. I think I will try that tonight.

Nighty night
Sleep tight
Don't let the bugs bite
Especially not Bugs Bunny
Coz he bites your carrot!

ciao for now

...Alan


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ronaldo thread:701491
URL: http://www.dr-bob.org/babble/20061104/msgs/701607.html